Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Little Rock, AR

May 27, 2000Izard County, Stone County, Van Buren County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 27, 2000, 3:13 PM CDT for Izard County, Stone County, Van Buren County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 3:13 PM CDT (20:13 UTC)
Expired
May 27, 2000, 6:15 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Izard County, AR, Stone County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 272016
FFWLZK
ARC065-137-141-272315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
313 PM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS
  STONE COUNTY IN NORTH CENTRAL ARKANSAS
  IZARD COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 615 PM CDT

* CONTINUED HEAVY RAINS OVER SATURATED GROUND HAVE RESULTED IN RAPID
RISES IN SMALL STREAMS AND RIVERS ACROSS PARTS OF NORTH CENTRAL
ARKANSAS. PERSONS SHOULD SEEK HIGHER GROUND IMMEDIATELY. DO NOT
ATTEMPT TO GO OVER LOW-WATER CROSSINGS IN THIS SITUATION.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

32

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:00 AM CDT, 11 hours 13 minutes earlier.

Area forecast discussion, May 27, 4:00 AM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT MAY 27 2000

AIR WILL REMAIN VERY UNSTABLE ACROSS AREA UNTIL COLD FRONT AND SHORT
WAVE MOVE ACROSS DURING TONIGHT. THUNDERSTORMS MOVING ACROSS
NORTHERN ARKANSAS PROBABLY WILL DECREASE THIS MORNING BUT MOISTURE PATTERN
AND MORE SHORT WAVES INDICATE THUNDERSTORMS WILL COVER MUCH OF THE
AREA TODAY. BOUNDARY FROM THE OVERNIGHT STORMS LOOKS LIKE IT WILL
SET UP ACROSS CENTRAL SECTIONS AND MAY BE FOCUS FOR NEW DEVELOPMENT
AROUND MIDDAY. MAIN THRUST OF THUNDERSTORMS WITH FRONT WILL REACH
NORTHWESTERN SECTIONS AROUND 00Z AND SHOULD PUSH ACROSS AREA MOSTLY
BY 06Z AND SHOULD BE OUT OF AREA BY 12Z SUNDAY. WILL HAVE 50-60 PERCENT
POPS ACROSS AREA TODAY AND TONIGHT AND NO MENTION OF POPS FOR
SUNDAY. DRIER AIR WILL BE IN PLACE SUNDAY. SINCE THUNDERSTORMS HAVE
TRAINED ACROSS NORTHERN SECTIONS OVERNIGHT AND MORE LIKELY TODAY, WILL
ISSUE FLASH FLOOD WATCH FOR THAT AREA THROUGH EARLY TONIGHT. WILL BE
ESPECIALLY IMPORTANT AS THERE ARE LIKELY MANY CAMPERS IN AREA FOR
HOLIDAY WEEKEND. TEMPS PROBABLY WILL NOT GO UP MUCH TODAY DUE TO
CLOUDS AND WILL GO CLOSE TO MOS ON MINS FOR TONIGHT AS COOLER AIR COMES
IN. MOS MAXES FOR SUNDAY LOOK TOO HIGH, BUT NEW AIR MASS WILL NOT BE
THAT MUCH COOLER SO WILL NOT GO TOO FAR BELOW.

.LIT...FLASH FLOOD WATCH TODAY AND EARLY TONIGHT NORTH
          ZONES 3>7-12>16-21>24

In the hours before

Special weather statement, May 27, 10:47 AM CDT, 4 hours 26 minutes before
ARZ007-016-025-033-034-271700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1047 AM CDT SAT MAY 27 2000

...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHEAST ARKANSAS UNTIL
4 PM...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR A LARGE PORTION OF NORTHEAST ARKANSAS UNTIL 4 PM. THE WATCH
AREA IS GENERALLY EAST OF A LINE THAT EXTENDS FROM DES ARC TO
MAMMOTH SPRING.

A LINE OF VERY STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
NORTHEAST ARKANSAS DURING THE NEXT FEW HOURS. THESE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 50 MPH.

PEOPLE IN NORTHEAST ARKANSAS SHOULD MONITOR THE WEATHER CLOSELY
TODAY. BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER
APPROACHES...OR IF A WARNING IS ISSUED. STAYED TUNED TO NOAA
WEATHER RADIO...LOCAL RADIO OR TV...OR CABLE TV FOR LATER STATEMENTS
AND POSSIBLE WARNINGS.
Special weather statement, May 27, 1:30 PM CDT, 1 hour 43 minutes before
ARZ005>007-013>016-022>025-030>034-037>047-052>057-062>069-280230-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SAT MAY 27 2000

...SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS THIS
AFTERNOON AND TONIGHT...

VERY UNSTABLE AIR AND ABUNDANT MOISTURE OVER ARKANSAS WILL BE
IMPACTED BY AN APPROACHING COLD FRONT THIS SATURDAY AFTERNOON AND
DURING THE OVERNIGHT HOURS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT IN ADVANCE OF THE COLD FRONT. DAMAGING WINDS...DANGEROUS
LIGHTNING...AND HEAVY RAINS CAN BE EXPECTED WITH THE STRONGER
STORMS OVER MOST SECTIONS OF THE STATE EXCEPT THE EXTREME NORTHWEST
CORNER.

FORECASTS SHOW THE FRONT WILL BE ACROSS THE CENTRAL PART OF THE
STATE AROUND MIDNIGHT...AND ABOUT TO EXIT THE STATE BY SUNRISE
SUNDAY.

CLEARING WILL TAKE PLACE BEHIND THE FRONT FROM NORTHWEST TO
SOUTHEAST. DRIER AIR WILL BRING AN END TO THE HIGH HUMIDITY LEVELS
WHICH HAVE EXISTED ACROSS THE STATE THE PAST FEW DAYS.

IT IS TIME FOR EVERYONE TO REVIEW SEVERE WEATHER SAFETY RULES OR
SEVERE WEATHER PREPAREDNESS PLANS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
MAY EXPECT ACTIVATION LATER THIS AFTERNOON AND TONIGHT.

32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:14 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy51 min
May 26, 9:58 PM CDTSevere Thunderstorm WarningLZKBaxter, Stone47 min
May 26, 10:41 PM CDTSevere Thunderstorm WarningLZKIzard, Stone54 min
May 26, 11:21 PM CDTSevere Thunderstorm WarningLZKSharp69 min
May 26, 11:30 PM CDTSevere Thunderstorm WarningLZKJohnson60 min
May 27, 12:52 AM CDTSevere Thunderstorm WarningLZKJohnson53 min
May 27, 1:11 AM CDTSevere Thunderstorm WarningLZKNewton54 min
May 27, 1:23 AM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell67 min
May 27, 1:38 AM CDTSevere Thunderstorm WarningLZKSearcy57 min
May 27, 1:57 AM CDTSevere Thunderstorm WarningLZKConway, Van Buren53 min
May 27, 2:09 AM CDTSevere Thunderstorm WarningLZKStone56 min
May 27, 2:22 AM CDTFlash Flood WarningLZKJohnson, Newton, Pope, Searcy, Stone, Van Buren3 hr
May 27, 2:54 AM CDTSevere Thunderstorm WarningLZKCleburne51 min
May 27, 3:09 AM CDTSevere Thunderstorm WarningLZKIndependence66 min
May 27, 3:13 AM CDTSevere Thunderstorm WarningLZKSharp47 min
May 27, 3:42 AM CDTSevere Thunderstorm WarningLZKJackson48 min
May 27, 9:13 AM CDTSevere Thunderstorm WarningLZKMarion47 min
May 27, 9:46 AM CDTSevere Thunderstorm WarningLZKBaxter29 min
May 27, 9:56 AM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone44 min
May 27, 9:56 AM CDTSevere Thunderstorm WarningLZKFulton44 min
May 27, 10:16 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp59 min
May 27, 3:20 PM CDTFlash Flood WarningLZKGarland, Montgomery, Polk3 hr
May 27, 3:35 PM CDTSevere Thunderstorm WarningLZKClark55 min
May 27, 4:06 PM CDTSevere Thunderstorm WarningLZKMontgomery24 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningLZKDallas, Ouachita37 min
May 27, 4:12 PM CDTSevere Thunderstorm WarningLZKLogan, Scott33 min
May 27, 4:21 PM CDTSevere Thunderstorm WarningLZKGarland, Saline24 min
May 27, 4:24 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland36 min
May 27, 4:26 PM CDTSevere Thunderstorm WarningLZKYell34 min
May 27, 4:47 PM CDTSevere Thunderstorm WarningLZKGarland28 min
May 27, 5:00 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha30 min
May 27, 6:19 PM CDTSevere Thunderstorm WarningLZKPolk41 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.